Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2013, 4:22 PM CDT for 4 counties in Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2013, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 1, 2013, 4:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS54 KOHX 012122
SVROHX
TNC037-149-187-189-012145-
/O.NEW.KOHX.SV.W.0071.130601T2122Z-130601T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT JUN 1 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
WESTERN WILSON COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 420 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM OAK HILL TO 7
MILES NORTHEAST OF SPRING HILL...AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEBANON...HERMITAGE...ANTIOCH...NOLENSVILLE...RURAL HILL...MOUNT
JULIET...LA VERGNE...BELINDA CITY...WALTERHILL...SMYRNA...PERCY
PRIEST LAKE AND TRIUNE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
&&
LAT...LON 3627 8623 3584 8639 3577 8693 3578 8693
3617 8680
TIME...MOT...LOC 2121Z 258DEG 32KT 3611 8673 3583 8684
$$
FORECASTER:131 follow-up statement
466 WWUS54 KOHX 012138 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 438 PM CDT SAT JUN 1 2013 TNC037-149-187-189-012145- /O.CON.KOHX.SV.W.0071.000000T0000Z-130601T2145Z/ RUTHERFORD TN-WILLIAMSON TN-WILSON TN-DAVIDSON TN- 438 PM CDT SAT JUN 1 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIDSON...WESTERN WILSON...EASTERN WILLIAMSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 445 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MOUNT JULIET TO NOLENSVILLE...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MURFREESBORO...LEBANON...HERMITAGE...ANTIOCH...WALTERHILL... SMYRNA...RURAL HILL...NOLENSVILLE...MOUNT JULIET...LA VERGNE... BELINDA CITY AND TRIUNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3579 8678 3617 8677 3627 8623 3584 8639 TIME...MOT...LOC 2138Z 258DEG 32KT 3617 8651 3589 8663 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:05 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 1, 2:05 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT SAT JUN 1 2013 .DISCUSSION... CONVECTION IN WEST TENNESSEE HAS CONTINUED TO WEAKEN AS THE STRONGER INSTABILITY REMAINS DOWN THROUGH NORTHEAST MISSISSIPPI JUTTING UP INTO SOUTHEASTERN WEST TENNESSEE AT THIS TIME. EXPECT THIS ACTIVITY TO CONTINUE EASTWARD THROUGH THE AFTERNOON WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ELSEWHERE. AS WE GO INTO THE LATE AFTERNOON AM EXPECTING THUNDERSTORMS TO REFIRE DOWN THROUGH MIDDLE TENNESSEE AS WELL AS BACK IN WESTERN TENNESSEE AND EASTERN ARKANSAS. THIS ACTIVITY WILL MOVE SLOWLY EASTWARD DURING THE EVENING AND OVERNIGHT. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL. AM EXPECTING 1.5 TO 2.0 INCHES OF RAIN ACROSS MUCH OF THE MID STATE TONIGHT AND SUNDAY. THE SURFACE FRONT THIS AFTERNOON EXTENDS DOWN THROUGH CENTRAL ARKANSAS AND APPEARS TO HAVE SLOWED DOWN. SHOWERS AND STORMS WILL BE ON- GOING SUNDAY MORNING AND PULL EAST DURING THE AFTERNOON WITH HIGH PRESSURE SETTLING INTO THE AREA SUNDAY NIGHT AND MONDAY. HIGH TEMPS ARE A LITTLE COOLER SUNDAY THROUGH TUESDAY BUT GO WE RIGHT BACK UP INTO THE MID AND UPPER 80S WEDNESDAY THROUGH THE REMAINDER OF THE WORK WEEK. NIGHTTIME LOWS COOL DOWN CLOSE TO 60 DEGREES BEGINNING SUNDAY NIGHT THROUGH TUESDAY NIGHT WITH LOWER DEWPOINTS. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 81 61 78 / 100 50 05 05 CLARKSVILLE 68 79 58 78 / 90 30 0 05 CROSSVILLE 68 78 58 76 / 80 60 20 05 COLUMBIA 70 82 60 79 / 90 60 05 05 LAWRENCEBURG 70 82 59 79 / 90 60 05 05 WAVERLY 68 80 58 77 / 90 40 0 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 1, 5:00 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUN 1 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-021000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS ALL OF MIDDLE TENNESSEE. MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL FOR MAINLY LOCATIONS WEST OF INTERSTATE 65... ALTHOUGH THE FORMATION OF ISOLATED TORNADOES CAN ALSO NOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE SATURDAY AFTERNOON AND EVENING ALSO. THIS COULD RESULT IN SOME PONDING OF WATER ON AREA ROADWAYS ALONG WITH FLOODING OF LOW LYING FLOOD PRONE LOCATIONS AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... FOR SUNDAY AFTERNOON...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN PORTIONS OF MIDDLE TENNESSEE...INCLUDING THE CUMBERLAND PLATEAU REGION. MAIN CONCERNS WILL BE STRONG TO DAMAGING WINDS... ALTHOUGH HAIL AND THE FORMATION OF ISOLATED TORNADOES CANNOT BE RULED OUT. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL CONTINUE ACROSS EASTERN PORTIONS OF MIDDLE TENNEESSEE ON SUNDAY. FROM SATURDAY AFTERNOON THROUGH SUNDAY...TOTAL RAINFALL AMOUNTS ACROSS THE MID STATE OF AROUND TWO INCHES SOUTHWESTERN PORTIONS TO ONE TO TWO INCHES ELSEWHERE WILL BE POSSIBLE. THIS COULD RESULT IN SOME PONDING OF WATER ON AREA ROADWAYS ALONG WITH FLOODING OF LOW LYING FLOOD PRONE LOCATIONS AND ALONG SMALL STREAMS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jun 1, 2:53 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT SAT JUN 1 2013
TNZ024>027-056>061-093>095-012100-
CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-
MARSHALL-MAURY-PERRY-WAYNE-WILLIAMSON-
253 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR THE FOLLOWING COUNTIES IN MIDDLE
TENNESSEE...CHEATHAM...DAVIDSON...DICKSON...GILES...HICKMAN...
HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY...WAYNE
AND WILLIAMSON...
AT 248 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS...MAINLY ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF HURRICANE MILLS TO SOUTHWESTERN WAYNE COUNTY...MOVING
NORTHEAST AT 30 MPH. OTHER ISOLATED STRONG STORMS WERE ALSO OCCURRING
OUT AHEAD OF THIS LINE.
SOME LOCATIONS IN THE PATH INCLUDE HURRICANE MILLS...LINDEN...
LOBELVILLE...LUTTS...FLATWOODS...BUCKSNORT...PLEASANTVILLE...
WAYNESBORO...COLLINWOOD...PINEWOOD...HOHENWALD AND KIMMINS.
HEAVY DOWNPOURS WITH THESE STORMS MAY PRODUCE PONDING OF WATER
IN LOW LYING AREAS...ALONG WITH BRIEF WIND GUSTS OF 30 TO 40 MPH.
LAT...LON 3594 8791 3619 8679 3510 8690 3502 8799
3538 8797
19Special weather statement, Jun 1, 2:59 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT SAT JUN 1 2013
TNZ011-032>034-066-012045-
CUMBERLAND-FENTRESS-OVERTON-PICKETT-PUTNAM-
259 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...FENTRESS...
OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
HEAVY SHOWERS...AND ISOLATED THUNDERSTORMS...ALONG A LINE EXTENDING
FROM BYRDSTOWN TO 7 MILES SOUTHEAST OF MONTEREY...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CRAWFORD...BYRDSTOWN...
CLARKRANGE...PALL MALL...GRIMSLEY...JAMESTOWN...SLATE SPRINGS...
ALLARDT AND PICKETT STATE PARK.
HEAVY DOWNPOURS FROM THESE STORMS MAY PRODUCE PONDING OF WATER IN
LOW LYING AREAS...AND BRIEF WIND GUSTS OF 30 TO 40 MPH.
LAT...LON 3636 8470 3637 8472 3634 8473 3633 8477
3629 8479 3629 8487 3620 8491 3616 8490
3610 8483 3609 8480 3604 8477 3601 8526
3662 8517 3663 8506 3661 8479 3639 8466
19Special weather statement, Jun 1, 3:47 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT SAT JUN 1 2013
TNZ007>009-026>029-059-062-012115-
CHEATHAM-DAVIDSON-MACON-ROBERTSON-RUTHERFORD-SUMNER-TROUSDALE-
WILLIAMSON-WILSON-
347 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MACON...
ROBERTSON...RUTHERFORD...SUMNER...TROUSDALE...WILLIAMSON AND WILSON
COUNTIES...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
HEAVY SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8
MILES SOUTHEAST OF SCOTTSVILLE TO GOODLETTSVILLE...MOVING NORTHEAST
AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...COTTONTOWN...OLD
HICKORY...WHITE HOUSE...HENDERSONVILLE...GOODLETTSVILLE...MOUNT
JULIET...BELINDA CITY...GLADEVILLE...WESTMORELAND...GALLATIN AND
LEBANON.
HEAVY DOWNPOURS FROM THESE STORMS MAY PRODUCE PONDING OF WATER IN
LOW LYING AREAS...AND WIND GUSTS OF 30 TO 40 MPH.
LAT...LON 3663 8596 3596 8650 3602 8719 3608 8717
3666 8664 3666 8659 3664 8657 3666 8652
3666 8633
11Special weather statement, Jun 1, 3:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SAT JUN 1 2013
TNZ058>062-093>095-012145-
GILES-LAWRENCE-LEWIS-MARSHALL-MAURY-RUTHERFORD-WAYNE-WILLIAMSON-
358 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...
MARSHALL...MAURY...RUTHERFORD...WAYNE AND WILLIAMSON COUNTIES...
AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
BELLEVUE TO 6 MILES SOUTHWEST OF LORETTO...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WESTPOINT...SUMMERTOWN...
HENRYVILLE...WILLIAMSPORT...NATCHEZ TRACE AT HIGHWAY 96...LEIPERS
FORK...SANTA FE...ST. JOSEPH...MOUNT PLEASANT...IRON CITY...ETHRIDGE
AND LAWRENCEBURG.
HEAVY DOWNPOURS FROM THESE STORMS MAY PRODUCE PONDING OF WATER IN
LOW LYING AREAS...AND BRIEF WIND GUSTS OF 30 TO 40 MPH.
LAT...LON 3500 8765 3602 8705 3599 8704 3602 8698
3600 8669 3598 8667 3597 8662 3599 8661
3599 8652 3499 8706
11Special weather statement, Jun 1, 4:14 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT SAT JUN 1 2013
TNZ008-009-027>029-059-062-012200-
DAVIDSON-MACON-RUTHERFORD-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
414 PM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...RUTHERFORD...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HENDERSONVILLE TO
FRANKLIN...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MADISON...BELLEVUE...NASHVILLE...
MILLERSVILLE...GOODLETTSVILLE...FOREST HILLS...BERRY HILL...BELLE
MEADE...OAK HILL...OLD HICKORY...HENDERSONVILLE AND LAKEWOOD.
HEAVY DOWNPOURS FROM THESE STORMS MAY PRODUCE PONDING OF WATER IN
LOW LYING AREAS...AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH
THESE STORMS.
LAT...LON 3597 8648 3598 8702 3639 8678 3642 8674
3641 8669 3653 8664 3664 8604
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:53 PM CDT | Special Weather Statement | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 2 more | 67 min |
| Jun 1, 2:59 PM CDT | Special Weather Statement | OHX | Fentress, Pickett | 46 min |
| Jun 1, 3:47 PM CDT | Special Weather Statement | OHX | Davidson, Sumner, Trousdale | 28 min |
| Jun 1, 3:58 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Maury, Williamson | 47 min |
| Jun 1, 4:14 PM CDT | Special Weather Statement | OHX | Davidson, Sumner | 46 min |
| Jun 1, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 24 min |
| Jun 1, 4:35 PM CDT | Special Weather Statement | OHX | Giles, Marshall, Rutherford | 40 min |
| Jun 1, 4:49 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale, Wilson | 41 min |
| Jun 1, 5:14 PM CDT | Special Weather Statement | OHX | Bedford, Cannon, Marshall, Rutherford | 46 min |
| Jun 1, 5:37 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Smith | 53 min |
| Jun 1, 6:05 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 40 min |
| Jun 1, 6:13 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 62 min |
| Jun 1, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 25 min |
| Jun 1, 6:52 PM CDT | Special Weather Statement | OHX | Cumberland, Grundy, Van Buren, Warren, White | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.